2 doctors weighed in:

Had a severe psychiatric response to a steroid shot yrs ago (have had mild ones to Cipro as well). Is a 4mg,6 day, tapering dose of Methylprednisolone be likely to cause the same? Or any of the side effects for that matter?

2 doctors weighed in
Dr. Edward Hellman
Orthopedic Surgery

In brief: Potentially

If you had a severe response previously to steroid, you sure would not want to try them again.
There is the risk with repeat exposures to medications that each reaction could be worse than the previous one. Seek other options.

In brief: Potentially

If you had a severe response previously to steroid, you sure would not want to try them again.
There is the risk with repeat exposures to medications that each reaction could be worse than the previous one. Seek other options.
Dr. Edward Hellman
Dr. Edward Hellman
Thank
Dr. Julie Abbott
Preventive Medicine

In brief: This would be hard

to predict. Likely the dose of steroid was much greater with the steroid injection than 24 mg of oral methylprednisolone.
But you have demonstrated a sensitivity for exogenous steroids that most people don't have (most people don't have a "severe psychiatric response" to an injection!). So I would be VERY careful and would avoid all steroids unless required in a life-threatening situation.

In brief: This would be hard

to predict. Likely the dose of steroid was much greater with the steroid injection than 24 mg of oral methylprednisolone.
But you have demonstrated a sensitivity for exogenous steroids that most people don't have (most people don't have a "severe psychiatric response" to an injection!). So I would be VERY careful and would avoid all steroids unless required in a life-threatening situation.
Dr. Julie Abbott
Dr. Julie Abbott
Thank
Get help from a real doctor now
Dr. Arnon Rubin
Board Certified,
21 years in practice
163K people helped
Continue
111,000 doctors available
Read more answers from doctors